Alert archive / Puerto Rico / Small Craft Advisories in 2016

Small Craft Advisory 11, NWS JSJ

March 8, 2016

NWS JSJ issued this small craft advisory at Mar 8, 2016, 3:19 AM CST. It took effect at Mar 8, 2016, 12:00 PM CST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 8, 2016, 3:19 AM CST (09:19 UTC)
In effect from
Mar 8, 2016, 12:00 PM CST
Expired
Mar 9, 2016, 2:00 AM CST
In force
14 hr
Issued by
NWS JSJ

The text

As transmitted.

406 
WHCA72 TJSJ 080919
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
519 AM AST TUE MAR 8 2016

...HAZARDOUS SEA CONDITIONS EXPECTED FOR THE NEXT SEVERAL DAYS...

.MARINE CONDITIONS ARE FORECAST TO CONTINUE TO DETERIORATE THROUGH
THE REST OF THE WEEK...AS NORTHERLY SWELL AND SHORT PERIOD WIND
GENERATED WAVES CONTINUE ACROSS THE LOCAL WATERS AND PASSAGES.

AMZ745-081730-
/O.CAN.TJSJ.SC.Y.0010.000000T0000Z-160310T0000Z/
/O.NEW.TJSJ.SC.Y.0011.160308T1800Z-160309T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
519 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO
2 AM AST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 2 AM
AST WEDNESDAY. 

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...INCREASING 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ710-712-715-741-742-081730-
/O.EXT.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
519 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM AST THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...INCREASING 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ722-081730-
/O.EXT.TJSJ.SC.Y.0010.160308T1200Z-160311T0000Z/
ANEGADA PASSAGE SOUTHWARD TO 17N-
519 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO
8 PM AST THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...INCREASING 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ725-732-081730-
/O.EXT.TJSJ.SC.Y.0010.160308T1800Z-160311T0000Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
519 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 PM AST THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...INCREASING 6 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
5 follow-up statements
972 
WHCA72 TJSJ 081450
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1050 AM AST TUE MAR 8 2016

...CHOPPY TO ROUGH SEAS EXPECTED THROUGH THURSDAY...

.MARINE CONDITIONS WILL CONTINUE TO DETERIORATE...AS A
NORTHERLY SWELL AND SHORT PERIOD WIND GENERATED WAVES
CONTINUE TO AFFECT THE LOCAL WATERS AND PASSAGES.

AMZ710-712-715-722-741-742-082300-
/O.CON.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1050 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 6 TO 8 FEET WITH OCCASIONAL SEAS UP TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ725-732-082300-
/O.CON.TJSJ.SC.Y.0010.160308T1800Z-160311T0000Z/
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
1050 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 PM AST THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET...AND
  INCREASING TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

AMZ745-082300-
/O.CON.TJSJ.SC.Y.0011.160308T1800Z-160309T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
1050 AM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 2 AM AST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET...AND
  INCREASING TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.&&

$$
713 
WHCA72 TJSJ 082001
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
401 PM AST TUE MAR 8 2016

...CHOPPY TO ROUGH SEAS EXPECTED THROUGH THURSDAY...

.MARINE CONDITIONS WILL CONTINUE TO DETERIORATE...AS A NORTHERLY
SWELL AND SHORT PERIOD WIND GENERATED WAVES CONTINUE TO AFFECT
THE LOCAL WATERS AND PASSAGES.

AMZ710-712-715-722-725-732-741-742-090415-
/O.CON.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
401 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-090415-
/O.CON.TJSJ.SC.Y.0011.000000T0000Z-160309T0600Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
401 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM AST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&

$$
050 
WHCA72 TJSJ 082339 AAA
MWWSJU

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
739 PM AST TUE MAR 8 2016

...CHOPPY TO ROUGH SEAS EXPECTED THROUGH THURSDAY...

.MARINE CONDITIONS WILL CONTINUE TO DETERIORATE...AS A NORTHERLY
SWELL AND SHORT PERIOD WIND GENERATED WAVES INCREASE IN THE LOCAL
WATERS AND PASSAGES.

AMZ745-090745-
/O.EXT.TJSJ.SC.Y.0011.000000T0000Z-160309T0800Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
739 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM AST WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS. 
&&

$$

AMZ710-712-715-722-725-732-741-742-090745-
/O.CON.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
739 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
624 
WHCA72 TJSJ 090208
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
1008 PM AST TUE MAR 8 2016

...CHOPPY TO ROUGH SEAS EXPECTED THROUGH THURSDAY...

.MARINE CONDITIONS WILL CONTINUE TO DETERIORATE...AS A NORTHERLY
SWELL AND SHORT PERIOD WIND GENERATED WAVES INCREASE IN THE LOCAL
WATERS AND PASSAGES.

AMZ710-712-715-722-725-732-741-742-091015-
/O.CON.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
1008 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ745-090800-
/O.CON.TJSJ.SC.Y.0011.000000T0000Z-160309T0800Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
1008 PM AST TUE MAR 8 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM AST
WEDNESDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS. 
&&

$$
032 
WHCA72 TJSJ 090810
MWWSJU

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN JUAN PR
410 AM AST WED MAR 9 2016

...CHOPPY TO ROUGH SEAS EXPECTED THROUGH THURSDAY...

.MARINE CONDITIONS WILL CONTINUE TO DETERIORATE...AS A NORTHERLY
SWELL AND SHORT PERIOD WIND GENERATED WAVES INCREASE IN THE LOCAL
WATERS AND PASSAGES.

AMZ745-090915-
/O.EXP.TJSJ.SC.Y.0011.000000T0000Z-160309T0800Z/
COASTAL WATERS OF SOUTHWESTERN PUERTO RICO OUT 10 NM-
410 AM AST WED MAR 9 2016

...SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRED...

WINDS AND SEAS ARE NOW EXPECTED TO BE BELOW SMALL CRAFT ADVISORY
CRITERIA...THEREFORE THE ADVISORY WAS ALLOWED TO EXPIRE FOR THIS
AREA. HOWEVER SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION DUE TO
WINDS OF 15-20 KNOTS AND SEAS OF UP TO 6 FEET TODAY.

$$

AMZ710-712-715-722-725-732-741-742-091615-
/O.CON.TJSJ.SC.Y.0010.000000T0000Z-160311T0000Z/
ATLC WATERS OF PUERTO RICO AND USVI FROM 10NM TO 19.5N-
COASTAL WATERS OF NORTHERN PUERTO RICO OUT 10 NM-
COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM-
ANEGADA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF SOUTHERN USVI VIEQUES AND EASTERN PUERTO RICO
OUT 10 NM-CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N-
MONA PASSAGE SOUTHWARD TO 17N-
COASTAL WATERS OF NORTHWESTERN PUERTO RICO OUT 10 NM-
410 AM AST WED MAR 9 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM AST
THURSDAY...

* WINDS...NORTHEAST 15 TO 20 KNOTS.

* WAVES/SEAS...SEAS 8 TO 10 FEET WITH OCCASIONAL SEAS UP TO 11 
  FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND/OR SEAS OF 7 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at Mar 7, 7:36 PM CST, 7 hours 43 minutes earlier.

Area forecast discussion, Mar 7, 7:36 PM CST, 7 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
936 PM AST MON MAR 7 2016

.UPDATE...RAIN SHOWERS WERE OBSERVED ACROSS MOST OF PUERTO RICO IN
THE AFTERNOON INTO THE EVENING HOURS AS A WEAKENING FRONTAL
BOUNDARY PUSHED THROUGH. MOSTLY CLOUDY TO OVERCAST SKIES ARE BEING
OBSERVED ACROSS THE LOCAL AREA WITH SOME SCATTERED LIGHT RAIN
STILL ACROSS EASTERN PR...THE USVI AND THE LOCAL WATERS. BRIEF
SHOWERS STILL PRESENT ACROSS THE ATLANTIC WATERS AND NORTHERN PR.

NO CHANGES WERE MADE TO THE INHERITED FORECAST AS THE LATEST
GUIDANCE AND OBSERVATIONS ARE STILL IN AGREEMENT WITH THE
INHERITED FORECAST.

THE WINDS ARE NOW SHIFTING TO THE NORTH ACROSS THE NORTHERN USVI
AND PR. WINDS ARE ALSO EXPECTED TO SLOWLY INCREASE STARTING LATE
TONIGHT FROM THE NORTHEAST. THE AVAILABLE MOISTURE IS EXPECTED TO
START DECREASING ON TUESDAY INTO WEDNESDAY. THERE IS ONLY A SLIGHT
CHANCE OF SIGNIFICANT RAINFALL ON TUESDAY AND WEDNESDAY AS THE
MOISTURE DECREASES AND IS EXPECTED TO BE LIMITED TO THE LOWER
LEVELS. THE RIDGE IN THE MID TO UPPER LEVELS WILL KEEP A STABLE
ATMOSPHERE.

&&

.AVIATION...FRONTAL BOUNDARY APPROACHING THE FLYING AREA FM THE NW.
THIS WILL RESULT IN PERIODS OF MVFR CONDS AND SHRA THRU AT LEAST
08/15Z. MOUNTAIN OBSCURATIONS EXPECTED ACROSS THE INTERIOR SECTIONS
OF PR. CONDS WILL IMPROVE AFT 08/18Z WHEN THE FRONT IS FORECAST TO
MOVE SOUTH OF THE LOCAL AREA. WINDS WILL SHIFT TO THE NORTHEAST AND
INCREASE TO 15-20 KT ON TONIGHT AND TUESDAY WITH GUSTS TO 30 KT
POSSIBLE ON TUESDAY.

&&

.MARINE...MARINE CONDITIONS ARE DETERIORATING QUICKLY. ALSO THE
MODEL GUIDANCE SEEMS TO BE UNDERESTIMATING THE WAVE HEIGHTS BY
MORE THAN A FOOT. THEREFORE THE MARINE FORECAST WAS ADJUSTED TO
ACCOUNT FOR THE LATEST GUIDANCE AND OBSERVATIONS. THERE IS A SMALL
CRAFT ADVISORY FOR THE ATLANTIC WATERS AND THE WATERS TO THE WEST
OF PR STARTING TONIGHT...THEN GRADUALLY MOVING EAST TO THE WATERS
SURROUNDING THE USVI AND THE ANEGADA PASSAGE AND CARIBBEAN WATERS
BY TUESDAY AS WAVE HEIGHTS INCREASE. THERE IS ALSO A HIGH SURF
ADVISORY FOR THE NORTHERN COAST OF PR WHICH WENT INTO EFFECT THIS
AFTERNOON...THEN CULEBRA AND ST. THOMAS/ST. JOHN WILL HAVE A HIGH
SURF ADVISORY STARTING LATE TONIGHT. HIGH RISK OF RIP CURRENTS
ACROSS MANY OF THE LOCAL BEACHES FOR TONIGHT AND TUESDAY. ANOTHER
THING TO CONSIDER AS WE MOVE THROUGH TUESDAY AND INTO WEDNESDAY IS
THAT THE WINDS ARE EXPECTED TO INCREASE...POSSIBLY TO JUST OVER 20
KNOTS ACROSS THE LOCAL WATERS.

&&

.PREV DISCUSSION...

SYNOPSIS...FRONTAL BOUNDARY MOVING ACROSS THE REGION...WILL
EXIT THE LOCAL REGION LATE TONIGHT INTO EARLY TUESDAY. A STRONG
HIGH PRESSURE WILL BUILD BEHIND THE FRONT TOMORROW NIGHT.

DISCUSSION...AREAS OF CLOUDINESS AND SHOWERS AFFECTED THE LOCAL
ISLANDS THIS AFTERNOON. SHOWERS WERE MOVING QUICKLY SOUTHWARD...AS
FRONTAL BOUNDARY MOVES ACROSS THE REGION. CLOUDINESS WITH SHOWERS
WILL CONTINUE TO AFFECT LOCAL ISLANDS THROUGH AT LEAST TUESDAY
MORNING. THIS FRONTAL BOUNDARY IS EXPECTED TO MOVE AWAY FROM THE
REGION TOMORROW AFTERNOON. AS A RESULT...SHOWER ACTIVITY WILL
DIMINISH TOMORROW AFTERNOON INTO TUESDAY NIGHT.

A STRONG HIGH PRESSURE WILL BUILD BEHIND THE FRONT. AS A
RESULT...VERY DRY AND BREEZY CONDITIONS ARE EXPECTED ESPECIALLY
FROM WEDNESDAY THROUGH MOST OF THE WORK WEEK. LATEST COMPUTER
GUIDANCE INDICATED PRECIPITABLE WATERS VALUES WILL DROP TO AS LOW
AS 0.75 INCHES BY MID WEEK. THEREFORE...LITTLE CHANCE OF SHOWERS
ARE EXPECTED ACROSS THE REGION. HOWEVER..SOME LIGHT PASSING
SHOWERS CANT BE RULE OUT MAINLY DURING THE MORNING HOURS.

AVIATION...A FRONTAL BOUNDARY CONTINUES TO APPROACH THE THE
FLYING AREA FM THE NW. THIS WILL RESULT IN PERIOD OF MVFR CONDS
AND -SHRA/SHRA THRU AT LEAST 07/23Z. BKN TO OVC CELLING BTWN 025
TO 060 CAN BE EXPECTED ACROSS THE TAF SITES OF PR AND THE USVI.
CONDS WILL IMPROVE AFT 08/18Z WHEN THE FRONT IS FORECAST TO MOVE
SOUTH OF THE LOCAL AREA AND A DRY AIR MASS MOVES FROM THE NORTH.
NORTHERLY WINDS AT 5 TO 15 KT...TURNING CALM TO LIGHT AND VARIABLE
BTWN 08/00Z-12Z. AFT 08/12Z WINDS ARE EXPECTED TO INCREASE AT 10
TO 20 KT AND GUSTY.

MARINE...A NORTHERLY LONG PERIOD SWELL IS EXPECTED TO REACH
THE LOCAL AREA. AS A RESULT A HIGH SURF ADVISORY WAS ISSUED FROM
5 PM THIS AFTERNOON THROUGH AT LEAST 5 PM TUESDAY. BREAKING WAVE
HEIGHTS BETWEEN 8 AND 14 FEET WILL CREATE HAZARDOUS MARINE
CONDITIONS FOR BEACH GOERS. REFER TO LATEST COASTAL HAZARDS
MESSAGE PRODUCTS FOR LATEST INFORMATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  76  82  72  82 /  50  50  20  20
STT  74  83  73  85 /  50  50  20  20

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FOR CULEBRA-
     MAYAGUEZ AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN
     JUAN AND VICINITY-SOUTHEAST-SOUTHWEST-VIEQUES-WESTERN
     INTERIOR.

     HIGH SURF ADVISORY UNTIL 6 PM AST TUESDAY FOR MAYAGUEZ AND
     VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
     VICINITY-SOUTHEAST-WESTERN INTERIOR.

     HIGH SURF ADVISORY FROM 2 AM TO 6 PM AST TUESDAY FOR CULEBRA.

     SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 8 PM AST WEDNESDAY FOR
     SOUTHWEST.

     SMALL CRAFT ADVISORY UNTIL 2 AM AST TUESDAY FOR SOUTHWEST.

VI...HIGH RIP CURRENT RISK THROUGH TUESDAY AFTERNOON FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

     HIGH RIP CURRENT RISK FROM 6 AM AST TUESDAY THROUGH TUESDAY
     AFTERNOON FOR ST CROIX.

     SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 8 PM AST WEDNESDAY FOR
     ST. THOMAS/ST. JOHN/ADJACENT ISLANDS.

     HIGH SURF ADVISORY FROM 2 AM TO 6 PM AST TUESDAY FOR ST.
     THOMAS/ST. JOHN/ADJACENT ISLANDS.

AM...SMALL CRAFT ADVISORY FROM 2 PM TUESDAY TO 8 PM AST WEDNESDAY FOR
     CARIBBEAN WATERS OF PUERTO RICO FROM 10 NM TO 17N.

     SMALL CRAFT ADVISORY FROM 2 AM TUESDAY TO 8 PM AST WEDNESDAY FOR
     COASTAL WATERS OF NORTHERN USVI AND CULEBRA OUT 10 NM.

     SMALL CRAFT ADVISORY UNTIL 8 PM AST WEDNESDAY FOR ATLC WATERS OF
     PUERTO RICO AND USVI FROM 10NM TO 19.5N-COASTAL WATERS OF
     NORTHERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     NORTHWESTERN PUERTO RICO OUT 10 NM-COASTAL WATERS OF
     SOUTHWESTERN PUERTO RICO OUT 10 NM-MONA PASSAGE SOUTHWARD
     TO 17N.

     SMALL CRAFT ADVISORY FROM 8 AM TUESDAY TO 8 PM AST WEDNESDAY FOR
     ANEGADA PASSAGE SOUTHWARD TO 17N-COASTAL WATERS OF SOUTHERN
     USVI VIEQUES AND EASTERN PUERTO RICO OUT 10 NM.

&&

12/25
Hazardous weather outlook, Mar 7, 4:12 AM CST, 23 hours 7 minutes before
PERSPECTIVAS SOBRE CONDICIONES DEL TIEMPO PELIGROSAS
SERVICIO NACIONAL DE METEOROLOGIA SAN JUAN PR
537 AM AST LUNES 7 DE MARZO DE 2016

AMZ710>745-PRZ001>013-080945-
SAN JUAN Y VECINDAD-NORESTE-SURESTE-ESTE INTERIOR-
NORTE CENTRAL-CENTRAL INTERIOR-PONCE Y VECINDAD-NOROESTE-
OESTE INTERIOR-MAYAGUEZ Y VECINDAD-SUROESTE-CULEBRA-VIEQUES-
LAS AGUAS COSTERAS CERCA DE LA COSTA Y LAS AGUAS DE MAR AFUERA DEL
ATLANTICO Y DEL CARIBE-
537 AM AST LUNES 7 DE MARZO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
PUERTO RICO Y LAS ISLAS COSTERAS ADYACENTES DEL ATLANTICO.

.DIA UNO...HOY Y ESTA NOCHE

.TRONADAS...EXISTE UNA PROBABILIDAD PARA EL DESARROLLO DE TRONADAS
CON FUERTES LLUVIAS Y RAFAGAS DE VIENTOS DE CORTA DURACION HASTA
ESTA NOCHE.

.INUNDACIONES...FUERTES LLUVIAS PODRAN RESULTAR EN INUNDACIONES
URBANAS Y PEQUENOS RIACHUELOS...EN AREAS CON LLUVIAS PERSISTENTES.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH SON POSIBLES A
TRAVES DE LAS AGUAS MAR ABIERTO DEL ATLANTICO.

.OLAS...SE ESPERAN QUE EL OLEAJE AUMENTE DE 6 A 8 PIES JUNTO A LA
MAREJADA DEL NORTE BIEN TARDE HOY A TRAVES DE LAS AGUAS DEL
ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO.

.DIAS DOS HASTA SIETE...MARTES A DOMINGO

CONDICIONES HUMEDAS E INESTABLES ASOCIADAS A UN FRENTE PREVALECERAN
HASTA EL MARTES. ESTO PODRA RESULTAR EN INUNDACIONES URBANAS Y
PEQUENOS RIACHUELOS COMO RESULTADO DE LOS AGUACEROS MAS FUERTES.

OLEAJE PELIGROSO DE 6 A 8 PIES CONTINUARAN HASTA POR LO MENOS
MEDIADOS DE SEMANA. ESTO RESULTARA EN OLAS ROMPIENTES GRANDES Y
CORRIENTES SUBMARINAS PELIGROSAS A TRAVES DE LAS COSTAS DEL
ATLANTICO DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACIN REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES, SIN EMBARGO, SE
LES EXHORTA A LOS OBSERVADORES INDIVIDUALES A REPORTAR CORRIENTES
SUBMARINAS AL SERVICIO NACIONAL DE METEOROLOGA EN SAN JUAN.

AMZ715-725-VIZ001-002-080945-
SAN TOMAS ST. JOHN E ISLAS ADYACENTES-SANTA CRUZ-
AGUAS COSTERAS DEL ATLANTICO Y ADYACENTES DEL CARIBE-
537 AM AST LUNES 7 DE MARZO DE 2016

ESTA PERSPECTIVA SOBRE LAS CONDICIONES DEL TIEMPO PELIGROSAS ES PARA
LAS ISLAS VRGENES AMERICANAS Y LAS AGUAS ADYACENTES COSTERAS.

.DIA UNO...HOY Y ESTA NOCHE

.INUNDACIONES...FUERTES LLUVIAS PODRAN RESULTAR EN INUNDACIONES
URBANAS Y PEQUENOS RIACHUELOS EN AREAS AISLADAS.

.VIENTOS...VIENTOS SOSTENIDOS EN EXCESO DE 25 MPH SON POSIBLES
ATRAVES DE LAS AGUAS MAR ABIERTO DEL ATLANTICO.

.OLAS...SE ESPERAN QUE EL OLEAJE AUMENTE DE 6 A 8 PIES JUNTO A LA
MAREJADA DEL NORTE BIEN TARDE HOY A TRAVES DE LAS AGUAS DEL
ATLANTICO Y LOS PASAJES DEL CARIBE.

.CORRIENTES SUBMARINAS...EXISTE UN RIESGO MODERADO DE CORRIENTES
SUBMARINAS PARA LAS PLAYAS DEL ATLANTICO. EL RIESGO DE CORRIENTES
SUBMARINAS AUMENTARA ESTA NOCHE HASTA EL MARTES.

.DIAS DOS A SIETE...LUNES A SABADO

CONDICIONES HUMEDAS E INESTABLES ASOCIADAS A UN FRENTE PREVALECERAN
HASTA EL MARTES. ESTO PODRA RESULTAR EN INUNDACIONES URBANAS
Y PEQUENOS RIACHUELOS COMO RESULTADO DE LOS AGUACEROS MAS FUERTES.

OLEAJE PELIGROSO DE 6 A 8 PIES CONTINUARAN HASTA POR LO MENOS
MEDIADOS DE SEMANA. ESTO RESULTARA EN OLAS ROMPIENTES GRANDES Y
CORRIENTES SUBMARINAS PELIGROSAS A TRAVES DE LAS COSTAS DEL
ATLANTICO DE LAS ISLAS.

.COMUNICADO SOBRE INFORMACIN REPORTADA POR OBSERVADORES...

NO SE ANTICIPA ACTIVACION AMPLIA DE OBSERVADORES.

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 7, 7:14 PM CSTRip Current StatementJSJ8 hr

Nearby

Small Craft Advisories in Puerto Rico, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.